Posted by: kv | 2009-07-29

Side effects of Roaccutane?

Hi, I am writing on behalf of my husband (26 years old, asian). He is on several chronic medications - roaccutane, aspavor and symbichord. He has various issues and we dont really know where to start in unravelling all this. He had recurrent chest infections (he is asthmatic, and recently had sino-bronchitis) - he complains that his chest is " burning"  and that his chest hurts quite a bit. Because he is on roaccutane, its seems his triglyceride levels are higher than normal. So the dermatologist lowered his dose. He does use aspavor to keep his cholesterol down though..He often complains that his skin is unbearably itchy - especially at night - even though he uses body lotion. He also has very painful cramps in his legs at night. Another thing is that he often complains about discomfort in his tummy/chest area. This is really confusing - where do we begin? Our GP is dismissive and we never quite get a proper answer. I am especially worried about his recurrent chest infections. He has no underlying conditions diagnosed.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear KV
Roaccutane can cause dry and sensitive skin, so this may be a side effect. I think he should see a physician or a pulmonologist. Ask your GP to refer him for a full medical examination of this chest and a lung function test. Try giving him Calcium and Magnesium supplement for the cramping of the legs.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.